Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Jan 15, 2013, 9:29 AM EST for Sevier County, Tennessee. It took effect at Jan 15, 2013, 2:23 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 9:29 AM EST (14:29 UTC)
- In effect from
- Jan 15, 2013, 2:23 PM EST
- Expired
- Jan 16, 2013, 7:18 PM EST
- In force
- 29 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Pigeon River above Sevierville (SEVT1). The gauge peaked at 10.73 ft at Jan 16, 2013, 12:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 15, 6:20 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 15, 6:20 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 AM EST TUE JAN 15 2013
.AVIATION...
CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY
GENERALLY ALONG THE SPINE OF THE SOUTHERN APPALACHIANS...WITH AN
EXTENSIVE AREA OF LIGHT TO MODERATE RAIN MOVING NORTHEAST UP ALONG
IT. WITH THIS FRONTAL BOUNDARY LINGERING AROUND THE MOUNTAINS TODAY
AND TONIGHT...RAIN AND LOW CLOUDS ARE EXPECTED AT ALL THREE TAF
SITES THROUGHOUT THE ENTIRE TAF PERIOD. OVERALL...EXPECT SOME IFR
CONDITIONS THIS MORNING...MVFR CONDITIONS DURING THE AFTERNOON
HOURS...AND THEN IFR CONDITIONS RETURNING AFTER SUNSET.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...WEST POLK.
VA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DMGHazardous weather outlook, Jan 15, 5:00 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST TUE JAN 15 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EST (400 AM CST) TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE A WIDESPREAD AREA OF LIGHT TO MODERATE RAIN THROUGH WEDNESDAY MORNING...WITH RAINFALL TOTALS OF TWO TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE BY WEDNESDAY MORNING. A FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY MORNING FOR POSSIBLE FLOODING REPORTS. DMG/DH
In the hours before
Special weather statement, Jan 15, 8:31 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 831 AM EST TUE JAN 15 2013 TNZ012-013-035-151500- CAMPBELL TN-MORGAN TN-SCOTT TN- 831 AM EST TUE JAN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL AND SCOTT COUNTIES UNTIL 1000 AM EST... AT 821 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING PATCHES OF LIGHT RAIN MOVING ACROSS THE NORTHERN CUMBERLAND PLATEAU THIS MORNING. MOVEMENT WAS TO THE NORTHEAST AT 40 MPH. HOURLY RAINFALL AMOUNTS WILL BE NEAR ONE TENTH OF AN INCH. SURFACE TEMPERATURES ARE HOVERING NEAR FREEZING. LIGHT ICE ACCUMULATION IS POSSIBLE. ROADWAY BRIDGES WILL BE MOST LIKELY TO BECOME ICY. TREES AND POWER LINES MAY ALSO ACCUMULATE SOME LIGHT ICE. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 7:56 PM EST | Winter Weather Advisory | MRX | Bledsoe, Campbell, Claiborne, Marion, Morgan, Rhea and 2 more | 4 hr |
| Jan 14, 9:02 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 5 hr |
| Jan 14, 9:31 PM EST | River Flood Warning | MRX | Cocke | 4 days |
| Jan 14, 11:27 PM EST | Areal Flood Warning | MRX | Blount | 3 hr |
| Jan 15, 1:46 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 6 hr |
| Jan 15, 2:17 AM EST | Areal Flood Warning | MRX | Blount | 6 hr |
| Jan 15, 4:12 AM EST | Areal Flood Advisory | MRX | Anderson, Cocke, Grainger, Hamblen, Jefferson, Knox and 4 more | 5 hr |
| Jan 15, 4:32 AM EST | River Flood Warning | MRX | Cocke, Jefferson | 4 days |
| Jan 15, 7:07 AM EST | Areal Flood Warning | MRX | Blount, Monroe, Sevier | 6 hr |
| Jan 15, 7:22 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 5 hr |
| Jan 15, 9:24 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Grainger, Greene, Hamblen and 11 more | 7 hr |
| Jan 15, 12:19 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 4 hr |
| Jan 15, 12:31 PM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 3 days |
| Jan 15, 12:31 PM EST | River Flood Warning | MRX | Hawkins, Sullivan | 58 hr |
| Jan 15, 12:34 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Jan 15, 4:00 PM EST | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 14 hr |
| Jan 15, 4:09 PM EST | Areal Flood Warning | MRX | Blount, Monroe, Polk, Sevier | 14 hr |
| Jan 15, 4:15 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hamblen, Jefferson and 6 more | 14 hr |
| Jan 15, 4:19 PM EST | Areal Flood Warning | MRX | Carter, Cocke, Greene, Hancock, Hawkins, Johnson and 3 more | 14 hr |
| Jan 15, 4:22 PM EST | Areal Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise | 14 hr |
| Jan 15, 4:51 PM EST | Areal Flood Warning | MRX | City of Bristol | 13 hr |
| Jan 15, 4:53 PM EST | Areal Flood Warning | MRX | City of Norton | 13 hr |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.